Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 89, NWS Quad Cities, IA

September 7, 2016Des Moines County, Iowa; Henderson County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 7, 2016, 7:56 PM CDT for Des Moines County, Iowa; Henderson County, Illinois. It was in force for 28 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2016, 7:56 PM CDT (00:56 UTC)
Expired
Sep 7, 2016, 8:24 PM CDT
In force
28 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Des Moines County, IA, Henderson County, IL

The radar

The Quad Cities radar (KDVN), 108 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 8:00 PM CDTTSTM WND DMGBurlington, IASEVERAL TREES DOWN AND NUMEROUS BRANCHES DOWN. TIME ESTIMATED BY RADAR.
Sep 7, 8:20 PM CDTFUNNEL CLOUD2 E Olena, ILCONE SHAPED FUNNEL HALFWAY TO GROUND. JUST NORTH OF STRONGHURST. HAS SINCE DISSIPATED VISUALLY.
Sep 7, 8:20 PM CDTFUNNEL CLOUD2 N Stronghurst, ILCONE SHAPED FUNNEL HALFWAY TO GROUND. JUST NORTH OF STRONGHURST. HAS SINCE DISSIPATED VISUALLY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
378 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

136 
WUUS53 KDVN 080056
SVRDVN
ILC071-IAC057-080145-
/O.NEW.KDVN.SV.W.0089.160908T0056Z-160908T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
756 PM CDT WED SEP 7 2016

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
  SOUTHEASTERN DES MOINES COUNTY IN SOUTHEASTERN IOWA...

* UNTIL 845 PM CDT

* AT 755 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WEST
  BURLINGTON...OR OVER BURLINGTON...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BURLINGTON...WEST BURLINGTON...STRONGHURST...CARMAN...BIGGSVILLE...
  GLADSTONE...TERRE HAUTE...RARITAN...GULF PORT...
  IOWA ARMY AMMUNITION PLANT...LOMAX...MEDIA...SHOKOKON...
  LONE TREE...DES MOINES COUNTY FAIRGROUNDS...BEAVERDALE...
  BURLINGTON REGIONAL AIRPORT...SPRING GROVE...OLENA AND HEAPSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4067 9113 4070 9111 4070 9114 4072 9116
      4072 9118 4071 9118 4072 9120 4071 9121
      4072 9121 4074 9124 4090 9125 4092 9079
      4065 9079
TIME...MOT...LOC 0055Z 276DEG 16KT 4078 9117 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

SHEETS
1 follow-up statement
247 
WWUS53 KDVN 080124
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
824 PM CDT WED SEP 7 2016

IAC057-ILC071-080133-
/O.CAN.KDVN.SV.W.0089.000000T0000Z-160908T0145Z/
HENDERSON IL-DES MOINES IA-
824 PM CDT WED SEP 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR HENDERSON AND SOUTHEASTERN DES
MOINES COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
THE QUAD CITIES.

REMEMBER...A TORNADO WARNING STILL REMAINS IN EFFECT FOR SOUTHEAST
HENDERSON COUNTY UNTIL 830 PM CDT.

LAT...LON 4067 9113 4070 9111 4070 9114 4072 9116
      4072 9118 4071 9118 4072 9120 4071 9121
      4072 9121 4074 9124 4090 9125 4092 9079
      4065 9079
TIME...MOT...LOC 0122Z 276DEG 16KT 4077 9101 

$$

SHEETS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 6:51 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Sep 7, 6:51 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
651 PM CDT WED SEP 7 2016

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 341 PM CDT Wed Sep 7 2016

18Z surface data has an inferred low just west of KPDC. A weak
boundary ran from northern Iowa into southern Wisconsin associated
with the low. The main frontal boundary ran from northern Wisconsin,
into central Nebraska. Dew points were in the 70s from the Great
Lakes to the Gulf Coast with 50s and 60s across the northern Plains.

&&

.SHORT TERM...(This Evening and Tonight)
ISSUED AT 341 PM CDT Wed Sep 7 2016

The flash flood watch has been expanded to include areas generally
along/north of a line from Sigourney, IA to Aledo, IL. How
convection evolves late this afternoon and tonight will need to be
watched carefully. The possibility does exist that the watch may
need to be expanded to include areas south of a Sigourney to Aledo
line.

A strong upper level disturbance that was created by the overnight
convection in the Plains is moving through the area late this
afternoon. This disturbance has allowed convection to develop and
expand in areal coverage. The high moisture levels in the atmosphere
has allowed storms to be very efficient in producing locally heavy
rainfall.

Tonight, the main upper level support and an associated surface low
will move through the area. As forcing and moisture increases this
evening, individual thunderstorms are expected to grow upscale into
an organized thunderstorm complex.

Internally, there are some weak signals suggesting storms may
continually develop and move over the same areas. If this scenario
does occur, rainfall would easily become excessive given the high
moisture levels of the atmosphere.

After midnight, rain should slowly end from northwest to southeast
as the front slowly moves through the area.

.LONG TERM...(Thursday through next Wednesday)
ISSUED AT 341 PM CDT Wed Sep 7 2016

Thursday...Will walk out some along or post-frontal showers, with
maybe an embedded thunderstorm out of the southeastern CWA through
at least mid morning. Then the boundary or secondary frontal feature
hangs up west-to-east nearly parallel under steering flow along the
IA/MO border into central IL by Thu evening. Will play Thu afternoon
temps warm in the upper 70s/80 north, to the mid 80s south but much
will depend on the extent of overrunning cloud cover and the far
south may be not much warmer than the north. Thu night, MCS
generation tools and mean forcing/convergent swaths are projected by
the latest model runs to generally lay out to the north acrs MN into
WI, as well as the south half of MO into southern IL. Thus current
projections suggest much of Thu night may be dry or just some
limited coverage elevated warm air advection showers and storms in
between the two main action zones.

Friday...Seasonably strong upper trof lurks upstream acrs the MO RVR
Valley by late in the day....with a large deep lift regime heading
this way by late afternoon into evening. Southerly warm moist
conveyor as well as lingering mid and upper level tentacles of
moisture feed from the southwestern tropical system remnants to
produce very unseasonable PWATs of 1.8 to 2+ inches again acrs at
least the southeastern CWA by Fri evening. Earlier in the day,
models vary in extent of the main llvl boundary trying to retreat
north as a warm front and associated storm clusters generating
around it's vicinity, with the 12z ECMWF the most bullish with
coverage and strength acrs the southern quarter to third of the CWA
through late morning. The 12z GFS less organized and further south
acrs MO during the day.

Longer range MCS generation tools then focus acrs northwestern
into north central IA by early afternoon. Depending on convective
debris locally for instability build up ahead of this process,
storms generated out to the west may then sweep acrs the local
area by late afternoon and especially Fri evening. Behind the
ongoing heavy rain/flooding threat, may be enough shear just to
the lee of incoming upper ridge axis to produce a strong to severe
storm threat. Latest models then combine the prime forcing with
the digging upper trof and mid level jet, interacting with llvl
convergent high THTA-E feed for larger storm complexes and heavy
rain coverage just to the south and southeast of the CWA Fri night
acrs MO into central/southern IL. Still, depending on build
up/priming of previous rain events, the southern third of the CWA
may get clipped by some of this and be susceptible to flash
flooding/flooding. Will adjust POPs accordingly and utilize mean
high/low temp guidance through the period.

Saturday and Sunday...Post-trof high pressure and cooling air mass
from western Canada to make for a near or below normal weekend temp-
wise. Highs in the 70s with overnight lows in the 50s. Some areas
may dip into the 40s by early Sunday morning.

Monday through next Wednesday...Latest long range guidance suggest
that after the ridge migrates off to the east of the region, west-
southwesterlies reload acrs the Midwest by early next week. The
models suggest NE-to-SW oriented frontal system to get hung up
under this flow regime and slowly sag through the region. With some
renewed flow up off the western Gulf of Mexico, the area may be
susceptible to along and mainly post frontal showers and storms from
Mon night into early Wed. Moderating temps on Monday ahead of the
incoming front to cool post frontally again into mid next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
ISSUED AT 650 PM CDT Wed Sep 7 2016

Scattered showers and isolated thunderstorms early this evening
are expected to become more widespread by late evening as an upper
level disturbance and cold front move through the area.
Confidence in the coverage and timing of the rain and possible
storms remains low, but there is a high likelihood of widespread
IFR conditions due to developing fog and low ceilings late tonight
into early Thursday morning. A wind shift and push of drier air
should transition conditions back to VFR by mid to late Thursday
morning, but the timing is difficult to pin down. Conditions
should then remain VFR through the rest of the Thursday period
with light NW winds at the surface.

&&

.HYDROLOGY...
Issued at 341 PM CDT Wed Sep 7 2016

There is potential for more heavy rain later this week, especially
Friday and Friday night as remnants of Newton continue to stream
into the region. Renewed rises are likely on many area rivers,
with some points potentially going back above flood stage. Routed
water from the north, as well as some eventual local input, are
forecast to produce rises on the Mississippi of several feet
starting this weekend and increasing by early next week. Current
projections are for the rises to remain below action stage on the
Mississippi through the next 7 days.

Flash flooding will also be a factor as the ground continues to
saturate, with areas south of I80 becoming more prone by the end
of this week/Friday.

&&

.DVN Watches/Warnings/Advisories...
IA...Flash Flood Watch through Thursday morning for Benton-Buchanan-
     Cedar-Clinton-Delaware-Dubuque-Iowa-Jackson-Johnson-Jones-
     Keokuk-Linn-Louisa-Muscatine-Scott-Washington.

IL...Flash Flood Watch through Thursday morning for Bureau-Carroll-
     Henry IL-Jo Daviess-Mercer-Putnam-Rock Island-Stephenson-
     Whiteside.

MO...NONE.
&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...12
AVIATION...Sheets
HYDROLOGY...12
Hazardous weather outlook, Sep 7, 3:26 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 PM CDT WED SEP 7 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-082030-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
326 PM CDT WED SEP 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND TONIGHT THAT WILL
BE CAPABLE OF PRODUCING HEAVY RAINFALL. IF THUNDERSTORMS MOVE
OVER THE SAME AREAS...LOCALIZED FLASH FLOODING IS POSSIBLE. A
FLASH FLOOD WATCH IS IN EFFECT UNTIL THURSDAY MORNING FOR AREAS
ALONG AND NORTH OF A SIGOURNEY...IOWA TO ALEDO ILLINOIS LINE.

THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND
EVENING...MAINLY ALONG AND EAST OF THE MISSISSIPPI. WEST OF THE
MISSISSIPPI...THERE IS A MARGINAL RISK OF SEVERE STORMS.

IF SEVERE STORMS DO DEVELOP...THE PRIMARY THREAT WOULD BE DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FRIDAY AND FRIDAY NIGHT...ANOTHER ROUND OF THUNDERSTORMS IS
POSSIBLE IN ASSOCIATION WITH A WARM FRONT AND EVENTUALLY A COLD
FRONT. THE GREATEST THREATS ARE VERY HEAVY RAINFALL RATES AND
LOCALIZED FLASH FLOODING...ESPECIALLY SOUTH OF INTERSTATE 80.
THERE IS ALSO A MARGINAL RISK FOR SEVERE STORMS IN THE COUNTIES
ALONG AND SOUTH OF INTERSTATE 80.

DEPENDING ON HOW MUCH RAIN FALLS...SOME AREA RIVERS MAY
EXPERIENCE RAPID RISES AND A RENEWED THREAT FOR FLOODING FROM
TODAY INTO THE WEEKEND.

MONDAY INTO TUESDAY...THERE IS A CHANCE FOR THUNDERSTORMS ALONG
AND AHEAD OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT...FOR REPORTS OF
ISOLATED STRONG WIND GUSTS...FLASH FLOODING...AND HEAVY RAINFALL.

In the hours before

Local storm report, Sep 7, 5:10 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
510 PM CDT WED SEP 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     2 NW MACOMB             40.49N 90.71W
09/07/2016                   MCDONOUGH          IL   TRAINED SPOTTER

            TWO POST SIGN SNAPPED AT BASE. NO ROTTING APPARENT. ALSO
            LARGE TREE LIMBS APPROXIMATELY 10 INCHES SNAPPED.

&&
Local storm report, Sep 7, 5:21 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
521 PM CDT WED SEP 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HEAVY RAIN       NW BUSHNELL             40.56N 90.51W
09/07/2016  M1.44 INCH       MCDONOUGH          IL   TRAINED SPOTTER

            FELL BETWEEN 410 PM TO 445 PM.

&&

DLS
Local storm report, Sep 7, 5:24 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
524 PM CDT WED SEP 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HEAVY RAIN       3 NNE STOCKTON          42.39N 89.98W
09/07/2016  M1.35 INCH       JO DAVIESS         IL   CO-OP OBSERVER

            SINCE 730 AM.

&&

DLS
Local storm report, Sep 7, 5:26 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
526 PM CDT WED SEP 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HEAVY RAIN       2 NNE CEDAR RAPIDS      42.01N 91.65W
09/07/2016  M1.18 INCH       LINN               IA   TRAINED SPOTTER

            UPDATED. 1.18 INCHES OF STORM TOTAL RAINFALL SO FAR.

&&
Local storm report, Sep 7, 6:19 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
619 PM CDT WED SEP 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HEAVY RAIN       2 NNE CEDAR RAPIDS      42.01N 91.65W
09/07/2016  M1.18 INCH       LINN               IA   TRAINED SPOTTER

            UPDATED. 1.18 INCHES OF STORM TOTAL RAINFALL SO FAR.

0519 PM     HEAVY RAIN       3 NNE STOCKTON          42.39N 89.98W
09/07/2016  M1.35 INCH       JO DAVIESS         IL   CO-OP OBSERVER

            SINCE 730 AM.

0500 PM     HEAVY RAIN       4 ESE WINSLOW           42.47N 89.72W
09/07/2016  M1.52 INCH       STEPHENSON         IL   COCORAHS

            1.52 INCHES SO FAR, WITH 1.52 INCHES IN THE PAST 45 MINS

0445 PM     HEAVY RAIN       NW BUSHNELL             40.56N 90.51W
09/07/2016  M1.44 INCH       MCDONOUGH          IL   TRAINED SPOTTER

            FELL BETWEEN 410 PM TO 445 PM.

0415 PM     TSTM WND DMG     2 NW MACOMB             40.49N 90.71W
09/07/2016                   MCDONOUGH          IL   TRAINED SPOTTER

            TWO POST SIGN SNAPPED AT BASE. NO ROTTING APPARENT. ALSO
            LARGE TREE LIMBS APPROXIMATELY 10 INCHES SNAPPED.

0415 PM     HEAVY RAIN       2 SSW LADORA            41.73N 92.20W
09/07/2016  E1.00 INCH       IOWA               IA   TRAINED SPOTTER

            SO FAR TODAY.

0400 PM     TSTM WND DMG     MACOMB                  40.47N 90.68W
09/07/2016                   MCDONOUGH          IL   LAW ENFORCEMENT

            REPORTS OF DOWNED TREE LIMBS AND LIMBS DOWN ON POWERLINES
            IN MACOMB AND ALSO IN SCIOTA. TIME ESTIMATED FROM RADAR.

0400 PM     HEAVY RAIN       IOWA CITY MUNICIPAL AIR 41.63N 91.55W
09/07/2016  M1.08 INCH       JOHNSON            IA   ASOS

            DAILY TOTAL SO FAR. OCCURRED OVER 8 HOURS. 0.96 INCHES
            FELL BETWEEN 2 AND 4 PM.

0400 PM     HEAVY RAIN       DUBUQUE REGIONAL AIRPOR 42.40N 90.72W
09/07/2016  M1.92 INCH       DUBUQUE            IA   ASOS

            DAILY RAINFALL TOTAL. OCCURRED OVER 10 HOURS. 1.45 INCHES
            FELL BETWEEN 2 AND 4 PM.

0348 PM     HEAVY RAIN       2 NNE CEDAR RAPIDS      42.01N 91.65W
09/07/2016  M1.14 INCH       LINN               IA   TRAINED SPOTTER

            STORM TOTAL RAINFALL SO FAR.

&&
Special weather statement, Sep 7, 7:15 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
715 PM CDT WED SEP 7 2016

ILC067-071-073-109-131-187-IAC057-087-111-115-177-MOC045-199-080115-
WARREN-HENRY-HANCOCK-HENDERSON-MCDONOUGH-MERCER-HENRY-VAN
BUREN-LEE-LOUISA-DES MOINES-SCOTLAND-CLARK-
715 PM CDT WED SEP 7 2016

...LINE OF THUNDERSTORMS WITH TORRENTIAL RAINFALL MOVING THROUGH
SOUTHEAST IOWA INTO WEST CENTRAL ILLINOIS...

AT 709 PM CDT...RADAR INDICATED A LINE OF THUNDERSTORMS WITH VERY
HEAVY RAINFALL EXTENDING FROM NEAR NEW BOSTON ILLINOIS TO NEAR
MEMPHIS MISSOURI. THESE STORMS WERE MOVING EAST AROUND 25 MPH AND
WILL PRODUCE RAINFALL OF AN INCH OR GREATER IN LESS THAN AN HOUR AS
THEY MOVE OUT OF FAR SOUTHEAST IOWA INTO WEST CENTRAL ILLINOIS
BETWEEN 7 AND 8 PM.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...MACOMB...KEWANEE...FORT MADISON...KEOKUK...MONMOUTH...
ALEDO...CARTHAGE...KAHOKA...MEMPHIS...OQUAWKA...NAUVOO...BUSHNELL...
WEST BURLINGTON...HAMILTON...GALVA...BURGESS...
NEW LONDON AND WARSAW.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4076 9190 4126 9087 4126 8986 4115 8989
      4115 9044 4028 9045 4028 9091 4023 9091
      4023 9151 4025 9150 4030 9235
TIME...MOT...LOC 0009Z 351DEG 40KT 4119 9096 4019 9228

SHEETS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 7:15 PM CDTSpecial Weather StatementDVNDes Moines, Lee60 min
Sep 7, 8:01 PM CDTTornado WarningDVNDes Moines29 min
Sep 7, 8:36 PM CDTFlash Flood WarningDVNDes Moines6 hr
Sep 8, 12:41 AM CDTSpecial Weather StatementDVNBenton, Cedar, Iowa, Johnson, Jones, Linn64 min
Sep 8, 1:25 AM CDTSpecial Weather StatementDVNClinton, Scott50 min
Sep 8, 1:34 AM CDTFlash Flood WarningDVNLinn4 hr
Sep 8, 1:53 AM CDTSpecial Weather StatementDVNCedar, Johnson22 min
Sep 8, 2:20 AM CDTSpecial Weather StatementDVNCedar, Clinton, Johnson, Scott55 min
Sep 8, 6:33 AM CDTRiver Flood WarningDVNClinton, Scott68 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.